Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 6, 2022, 3:25 PM EDT for Gadsden County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 6, 2022, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681
WWUS82 KTAE 061925
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
325 PM EDT Sat Aug 6 2022
FLZ016-GAZ156-157-062000-
Gadsden FL-Decatur GA-Grady GA-
325 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Gadsden, southeastern Decatur and southwestern Grady Counties through
400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Havana, Attapulgus, Laingkat, Calvary, Freemont, Darsey, Amsterdam,
Concord, Branchville, Jamieson, Hinson and Dogtown.
LAT...LON 3070 8424 3068 8426 3068 8430 3067 8431
3066 8430 3064 8430 3062 8432 3060 8433
3058 8437 3057 8438 3067 8460 3085 8445
TIME...MOT...LOC 1925Z 126DEG 11KT 3068 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:18 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 6, 2:18 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 218 PM EDT Sat Aug 6 2022 .AVIATION... [Through 18Z Sunday] Convection has blossomed this afternoon bringing with showers and thunderstorms being observed at most TAF sites so far. Expect these conditions to continue throughout the rest of the afternoon and into the early evening hours, with periods of reduced visibilities, lowered ceilings, and gusty winds. Precipitation starts to decrease after sunset with conditions clearing out for the overnight hours. Tomorrow, we can expect another round of summertime thunderstorms. && .PREV DISCUSSION [1046 AM EDT]... .NEAR TERM [Through Tonight]... Upper level ridging across the region will weaken some today and into tonight as a wave in the eastern Atlantic approaches the Carolina/Georgia coast early tomorrow morning. PW values will increase to 2-2.2 inches across the Florida Panhandle and Big Bend and 1.8-2 inches across southeast Alabama and southwest Georgia. These increased PW values combined with the slight weakening of the upper level ridge will allow for increased shower and thunderstorm chances today (50-70%). A few of the storms could produce gusty winds or localized heavy rain. Highs will be in the low to mid 90s with lows in the mid 70s. .SHORT and LONG TERM [Sunday Through Saturday]... The end of the weekend and the upcoming week will likely see a gradual shift to a wetter pattern, along with a cooling trend in the afternoon temperatures. The upper level ridge that was in place at the beginning of the weekend will break down as an upper level trough moves in from the western Atlantic Ocean. This trough will reinforce the lower level east and southeasterly flow, as well as provide an increase in shower/storm chances, especially on Tuesday/Wednesday as the axis of this upper level trough shifts west of the region. For the remainder of the upcoming week, ensemble guidance suggests the potential for another large upper level ridge to build across the central US. This will open the door to weakening frontal boundaries potentially slipping into the southeast US. With plenty of deep-layer moisture available through increased southerly flow, we'll potentially see even higher rain chances by the weeks end along with cooler temperatures. .MARINE... Southeasterly flow will prevail through the upcoming period with daily chances for showers and thunderstorms. Especially in the early morning hours. Southeast flow will generally be around 5 to 10 knots with seas around 2 to 3 feet. A wetter pattern potentially develops late in the upcoming week. .FIRE WEATHER... Shower and thunderstorm chances will be on the increase for today and tomorrow and besides gusty winds near the thunderstorms, there are no fire weather concerns. .HYDROLOGY... No areal or river flooding is expected for the next 7 days. However, thunderstorms will be capable of producing locally heavy downpours which can lead to short-lived drainage issues. A wetter pattern potentially develops late next week, but rainfall amounts at this time still do not look significant enough to cause river flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 92 73 / 30 60 30 60 30 Panama City 74 90 75 90 74 / 30 80 30 70 30 Dothan 72 91 72 90 71 / 30 70 20 70 20 Albany 73 93 73 92 72 / 30 50 20 60 20 Valdosta 73 93 72 93 71 / 30 50 20 50 20 Cross City 73 93 72 93 72 / 60 60 40 60 40 Apalachicola 77 88 76 88 76 / 50 60 50 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...KR MARINE...Dobbs FIRE WEATHER...Fieux HYDROLOGY...Dobbs
In the hours before
Special weather statement, Aug 6, 2:08 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
208 PM EDT Sat Aug 6 2022
FLZ011-013-026-061830-
Liberty FL-Calhoun FL-Jackson FL-
208 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of south central
Jackson, northeastern Calhoun Counties in the Panhandle of Florida
and north central Liberty Counties in Big Bend of Florida through 230
PM EDT/130 PM CDT/...
At 208 PM EDT/108 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Blountstown, moving northwest at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Altha, Ocheesee, Selman, Alliance, Macedonia, Torreya State Park and
Henderson Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 8490 3046 8496 3057 8518 3070 8510
TIME...MOT...LOC 1808Z 113DEG 7KT 3054 8503
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 6, 2:16 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM EDT Sat Aug 6 2022
FLZ008-010-012-108-112-061915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
216 PM EDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of northwestern Bay,
southern Walton and western Washington Counties through 315 PM
EDT/215 PM CDT/...
At 215 PM EDT/115 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northeast of Santa
Rosa Beach to 11 miles southwest of Vernon. Movement was northwest at
10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Live Oak,
Freeport, Ponce De Leon, Ebro, Hinsons Crossroads, Portland, Seminole
Hills, Seaside, Rock Hill, Millers Ferry, Knox Hill, Bunker, Grayton
Beach, Red Bay, Douglass Crossroad, Port Washington and Bruce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3071 8605 3070 8585 3074 8582 3073 8582
3037 8565 3026 8610 3040 8623 3042 8627
3043 8625 3038 8617 3038 8612 3043 8612
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3048 8632 3055 8639 3063 8639
TIME...MOT...LOC 1815Z 149DEG 8KT 3042 8614 3050 8584
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 6, 2:23 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
223 PM EDT Sat Aug 6 2022
FLZ016-017-027-GAZ156-061930-
Gadsden FL-Inland Wakulla FL-Leon FL-Decatur GA-
223 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Wakulla, Gadsden, eastern Leon and south central Decatur Counties
through 330 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida A And M, or near Tallahassee, moving northwest at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midway, Woodville, Quincy, Tallahassee, Havana, Greensboro, Florida
State University, Florida A And M, Tallahassee Comm College, Doak
Campbell Stadium, Gretna, Lake Bradford, Douglas City, Gaither
Community Center, Tallahassee Memorial Hosp, Florence, Jamieson,
Eight Mile Pond, Quincy Airport and Tallahassee Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3020 8417 3063 8485 3079 8461 3041 8407
3037 8408 3031 8407 3019 8408
TIME...MOT...LOC 1823Z 129DEG 41KT 3039 8428
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 6, 2:26 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
226 PM EDT Sat Aug 6 2022
FLZ011-013-016-026-062000-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-
226 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southeastern Jackson
and northern Calhoun Counties in the Panhandle of Florida, west
central Gadsden and northwestern Liberty Counties in Big Bend of
Florida through 400 PM EDT/300 PM CDT/...
At 226 PM EDT/126 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Blountstown, moving northwest at
10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blountstown, Marianna, Sneads, Bristol, Grand Ridge, Altha, Rock
Bluff, Ocheesee, Selman, Union City, Chipola, Henderson Mill, Camps
Head, Star, Alliance, Blountstown Airport, Chason, Sink Creek, Center
Lake and Willis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8531 3079 8498 3058 8479 3039 8497
3057 8540
TIME...MOT...LOC 1826Z 128DEG 9KT 3056 8497
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 6, 3:05 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 PM EDT Sat Aug 6 2022
FLZ011-016-GAZ155-156-062000-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
305 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of central Jackson,
northwestern Gadsden, southwestern Decatur and southeastern Seminole
Counties through 400 PM EDT/300 PM CDT/...
At 305 PM EDT/205 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chattahoochee, or 15 miles northwest of Quincy,
moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Cottondale, Grand Ridge,
Greenwood, Bascom, Rosedale, Blue Spring, Recovery, Lovedale, Jinks,
Dellwood, Star, Buena Vista, Marianna Municipal A/P, Seminole State
Park, Hardin Heights and Faceville.
LAT...LON 3100 8536 3100 8517 3077 8461 3060 8477
3071 8509 3075 8543
TIME...MOT...LOC 1905Z 110DEG 18KT 3067 8482
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 6, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
325 PM EDT Sat Aug 6 2022
FLZ016-GAZ156-157-062000-
Gadsden FL-Decatur GA-Grady GA-
325 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Gadsden, southeastern Decatur and southwestern Grady Counties through
400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Havana, Attapulgus, Laingkat, Calvary, Freemont, Darsey, Amsterdam,
Concord, Branchville, Jamieson, Hinson and Dogtown.
LAT...LON 3070 8424 3068 8426 3068 8430 3067 8431
3066 8430 3064 8430 3062 8432 3060 8433
3058 8437 3057 8438 3067 8460 3085 8445
TIME...MOT...LOC 1925Z 126DEG 11KT 3068 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:18 PM EDT | Special Marine Warning | TAE | 53 min | |
| Aug 5, 9:17 PM EDT | Special Weather Statement | TAE | Taylor | 43 min |
| Aug 6, 1:15 AM EDT | Special Marine Warning | TAE | 97 min | |
| Aug 6, 10:16 AM EDT | Special Marine Warning | TAE | 89 min | |
| Aug 6, 11:37 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 6, 12:24 PM EDT | Special Weather Statement | TAE | Bay, Liberty | 66 min |
| Aug 6, 1:13 PM EDT | Special Weather Statement | TAE | Gulf | 62 min |
| Aug 6, 1:37 PM EDT | Special Weather Statement | TAE | Calhoun | 53 min |
| Aug 6, 2:08 PM EDT | Special Weather Statement | TAE | Calhoun | 22 min |
| Aug 6, 2:16 PM EDT | Special Weather Statement | TAE | Walton | 59 min |
| Aug 6, 2:23 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 67 min |
| Aug 6, 2:26 PM EDT | Special Weather Statement | TAE | Calhoun | 94 min |
| Aug 6, 3:03 PM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 6, 3:05 PM EDT | Special Weather Statement | TAE | Jackson | 55 min |
| Aug 6, 3:10 PM EDT | Areal Flood Advisory | TAE | Gadsden, Jackson | 2 hr |
| Aug 6, 3:41 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 34 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | TAE | Madison | 47 min |
| Aug 6, 4:33 PM EDT | Special Weather Statement | TAE | Madison | 57 min |
| Aug 6, 5:20 PM EDT | Special Weather Statement | TAE | Jefferson | 40 min |
| Aug 6, 5:42 PM EDT | Special Marine Warning | TAE | 63 min | |
| Aug 6, 5:43 PM EDT | Special Weather Statement | TAE | Dixie | 47 min |
| Aug 6, 5:57 PM EDT | Special Weather Statement | TAE | Jefferson | 33 min |
| Aug 6, 3:36 PM EDT | Special Weather Statement | TAE | Early, Miller | 39 min |
| Aug 6, 3:46 PM EDT | Special Weather Statement | TAE | Decatur, Grady | 29 min |
| Aug 6, 4:09 PM EDT | Special Weather Statement | TAE | Lowndes | 66 min |
| Aug 6, 4:20 PM EDT | Special Weather Statement | TAE | Clay | 40 min |
| Aug 6, 4:24 PM EDT | Special Weather Statement | TAE | Baker | 36 min |
| Aug 6, 4:44 PM EDT | Special Weather Statement | TAE | Brooks | 31 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | TAE | Colquitt | 30 min |
| Aug 6, 6:53 PM EDT | Special Weather Statement | TAE | Turner, Worth | 52 min |
| Aug 6, 7:18 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 117 min |
| Aug 6, 7:45 PM EDT | Special Weather Statement | TAE | Turner | 30 min |
| Aug 6, 2:03 PM EDT | Special Weather Statement | TAE | Henry, Houston | 57 min |
| Aug 6, 3:28 PM EDT | Special Weather Statement | TAE | Houston | 32 min |
| Aug 6, 3:44 PM EDT | Special Weather Statement | TAE | Houston | 46 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.